Alert archive / Vermont / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this red flag warning at Apr 23, 2008, 2:37 PM EDT. It took effect at Apr 24, 2008, 10:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2008, 2:37 PM EDT (18:37 UTC)
- In effect from
- Apr 24, 2008, 10:00 AM EDT
- Expired
- Apr 24, 2008, 5:43 PM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KBTV 231837 RFWBTV RED FLAG WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 237 PM EDT WED APR 23 2008 NYZ026-027-029-030-087-231945- /O.CAN.KBTV.FW.A.0001.080424T1600Z-080424T2200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 237 PM EDT WED APR 23 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR FRIDAY FOR SAINT LAWRENCE AND FRANKLIN COUNTIES IN NORTHERN NEW YORK. AFTER A FEW SHOWERS THIS EVENING...ANOTHER VERY DRY AIRMASS WILL BUILD INTO THE REGION ON THURSDAY. HOWEVER...WINDS WILL NOT BE AS STRONG AS EARLIER EXPECTED. THE COMBINATION OF RAIN SHOWERS THIS EVENING AND WINDS LESS THAN 20 MPH HAS RESULTED IN THE CANCELLATION OF THE FIRE WEATHER WATCH. $$ NYZ028-031-034-035-VTZ001>012-016>019-241015- /O.UPG.KBTV.FW.A.0001.080424T1600Z-080424T2200Z/ /O.NEW.KBTV.FW.W.0001.080424T1400Z-080424T2200Z/ EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 237 PM EDT WED APR 23 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EDT THURSDAY FOR ALL OF CENTRAL AND NORTHERN VERMONT...THE CHAMPLAIN VALLEY...AND PARTS OF THE ADIRONDACKS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY DRY AIRMASS HAS BEEN IN PLACE ACROSS THE NORTH COUNTRY FOR OVER A WEEK...ALLOWING FOR THE DRYING OF FINE DEAD FUELS ACROSS MUCH OF THE AREA. ALTHOUGH SCATTERED SHOWERS ARE EXPECTED THIS EVENING WITH A COLD FRONT...ANY RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT...AND NOT ALTER THE CURRENT STATE OF THE FUELS ACROSS THE REGION. BEHIND THE FRONT ON THURSDAY...A VERY DRY AIRMASS WILL BUILD INTO THE AREA ONCE AGAIN...WITH RELATIVE HUMIDITIES DROPPING TO AROUND 20 PERCENT IN THE AFTERNOON. IN ADDITION...NORTHERLY WINDS ARE EXPECTED TO GUST TO NEAR 30 MPH. THESE CONDITIONS COMBINED WITH DRY ANTECEDENT CONDITIONS ACROSS THE AREA WILL CREATE POTENTIALLY SERIOUS CONDITIONS SHOULD ANY FIRES DEVELOP. A RED FLAG WARNING MEANS THAT A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY VEGETATION MAY RESULT IN ERRATIC FIRE BEHAVIOR. THIS INFORMATION SHOULD BE RELAYED TO ALL FIRE PERSONNEL IN THE FIELD. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
2 follow-up statements
000 WWUS81 KBTV 240950 RFWBTV RED FLAG WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 550 AM EDT THU APR 24 2008 NYZ028-031-034-035-VTZ001>012-016>019-242130- /O.CON.KBTV.FW.W.0001.080424T1400Z-080424T2200Z/ EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 550 AM EDT THU APR 24 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FOR VERMONT AND FOR CLINTON AND ESSEX COUNTIES IN NORTHERN NEW YORK FROM 10 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON. DRIER AIR WORKING INTO THE REGION FROM CANADA TODAY WILL PRODUCE MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT THIS AFTERNOON. THIS COMBINED WITH NORTH TO NORTHWEST WINDS GUSTING UP TO 30 MPH AT TIMES WILL CREATE POTENTIALLY SERIOUS CONDITIONS SHOULD ANY BRUSH OR FOREST FIRES DEVELOP. RAINFALL AMOUNTS LAST NIGHT AND EARLY THIS MORNING ACROSS VERMONT AND NORTHERN NEW YORK WERE AROUND A TENTH OF AN INCH OR LESS. THIS RAINFALL DID NOT BRING ANY SIGNIFICANT RELIEF TO THE CURRENT DRY SPELL ACROSS THE REGION. A RED FLAG WARNING MEANS THAT A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY VEGETATION MAY RESULT IN ERRATIC FIRE BEHAVIOR. THIS INFORMATION SHOULD BE RELAYED TO ALL FIRE PERSONNEL IN THE FIELD. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ WGH
000 WWUS81 KBTV 242143 RFWBTV RED FLAG WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 543 PM EDT THU APR 24 2008 NYZ028-031-034-035-VTZ001>012-016>019-242245- /O.CAN.KBTV.FW.W.0001.000000T0000Z-080424T2200Z/ EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 543 PM EDT THU APR 24 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE RED FLAG WARNING...WHICH WAS IN EFFECT FOR MUCH OF VERMONT AND CLINTON AND ESSEX COUNTIES IN NEW YORK. GUSTY NORTHWEST WINDS...WHICH WERE BLOWING IN THE 25 TO 35 MPH RANGE...HAVE DIMINISHED AND WILL CONTINUE TO DECREASE IN SPEED AS THE EVENING WEARS ON. HOWEVER...CRITICALLY LOW RELATIVE HUMIDITIES STILL REMAIN...WITH VALUES IN THE 15 TO 25 PERCENT RANGE...BUT READINGS SHOULD RISE ABOVE 30 PERCENT SHORTLY AFTER SUNSET. FIRE PERSONNEL SHOULD STILL BE AWARE THAT VERY DRY FUELS EXIST AND COMBINED WITH THE LOW RELATIVE HUMIDITIES THROUGH SUNSET...ANY FIRES THAT DO START COULD EXHIBIT ERRATIC FIRE BEHAVIOR. $$ EVENSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this red flag warning went out at Apr 23, 12:57 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 23, 12:57 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1257 PM EDT WED APR 23 2008
.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE REGION TODAY...WITH ANOTHER
DAY OF ABOVE NORMAL TEMPERATURES EXPECTED. A COLD FRONT WILL MOVE
INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING...BRINGING A
SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS. ANOTHER RIDGE OF HIGH
PRESSURE WILL BUILD INTO THE NORTH COUNTRY FROM THE GREAT LAKES ON
THURSDAY...AND WILL REMAIN OVER THE REGION THROUGH EARLY SATURDAY.
TEMPERATURES WILL BE A LITTLE COOLER...BUT STILL ABOVE NORMAL.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1150 AM EDT WEDNESDAY...UPDATED PRODUCTS SENT OUT WITH JUST
A COUPLE OF MINOR FIRST PERIOD ADJUSTMENTS BASED ON LATEST RADAR
TRENDS. SHWRS IN ADVANCE OF CDFNT ARE MOVG EAST ACRS SRN ONTARIO
AND APRCHG ST LWR VLY. HAVE INCREASED POPS A BIT FOR MOST OF NRN
NY FOR THIS PM. ATMOSPHERE VERY DRY HOWEVER...SO THIS ACTIVITY
WILL HAVE DIFFICULTY HOLDING TOGETHER AS FRONT PUSHES EAST. THUS
ONLY SLITE CHC POPS FOR MOST OF VT...AS PREVIOUS FCST INDICATED.
MARGINAL INSTABILITY STILL INDICATED ON BUFKIT SOUNDINGS...SO HAVE
CONTD WITH SLITE CHC TRW. ANOTHER WARM DAY WITH HIGHS IN 70S TO
NEAR 80.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS OF 435 AM EDT WEDNESDAY...WILL KEEP IN A SLIGHT CHANCE FOR
SOME LIGHT RAIN SHOWERS EARLY THIS EVENING...AS A COLD FRONT MOVES
THROUGH THE REGION. EXPECTING SKIES TO BECOME MOSTLY CLEAR ACROSS
THE REGION AFTER MIDNIGHT TONIGHT. A RIDGE OF HIGH PRESSURE WILL
THEN BUILD EAST INTO THE REGION FROM THE GREAT LAKES AND WILL BE
CENTERED OVER THE REGION ON FRIDAY...WITH MAINLY CLEAR SKIES
EXPECTED. TEMPERATURES ON THURSDAY WILL BE MAINLY IN THE 60S FOR
HIGHS...BUT THEN WILL WARM INTO THE LOWER 70S ON FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 AM EDT WEDNESDAY...SIGNS OF A PATTERN CHANGE NOW BEGINNING
TO APPEAR ON THE HORIZON PER THIS MORNINGS OPERATIONAL AND ENSEMBLE
SOLNS...WITH A RETURN TO COOLER MORE SEASONAL WX BY NEXT WEEK AND A
POSSIBLE DECENT RAFL EVENT PRECEDING THIS CHANGE. INITIALLY...MILD
TO WARM WX SHOULD CONTINUE INTO SATURDAY PRECEDING A MORE PRONOUNCED
FRONTAL BNDRY PUSHING EASTWARD ACROSS THE ERN LAKES/NY STATE. MEAN
850 HPA TEMPS AND DRIER AIR PRECEDING BNDRY SHOULD ALLOW TEMPS TO
CLIMB SOMEWHAT ABV MEXMOS NUMBERS ON SATURDAY AND HAVE RAISED VALUES
SOME 2-4 DEGREES ACCORDINGLY...ESP EAST. BY SATURDAY NIGHT FRONT
CROSSES AREA WITH A MORE ENHANCED THREAT OF -SHRAS. MEAN BNDRY LYR
TO MID LVL LAPSE RATES RATHER WEAK AND MOIST ADIABATIC ALONG
BNDRY...THUS RISK OF THUNDER APPEARS MINIMAL ATTM. THEN LINGERING
CLOUDINESS ALONG WITH COOLER TEMPS ON SUNDAY IN POST FRONTAL FLOW.
A FEW SHOWERS AND/OR SPRINKLES POSSBL...ESP ERN VT WHERE DEVELOPING
ERLY FLOW MAY ENHANCE OROGRAPHIC EFFECTS.
THEREAFTER...INCREASING CONFIDENCE OF MORE UNSETTLED CONDS RETURNING
TO THE REGION FROM MONDAY ONWARD AS MEAN UPPER FLOW BECOMES
AMPLIFIED IN RESPONSE TO DIGGING UPPER ENERGY ACROSS THE
MIDWESTERN/GREAT LAKES STATES. STILL SOME DIFFERENCES AMONG
OPERATIONAL AND INDIVIDUAL ENSEMBLE MEMBERS IN REGARDS TO
PLACEMENT...TRACK AND EVOLUTION OF THIS FEATURE THOUGH MOST IN
CONSENSUS OF INITIAL DEVELOPMENT TO THE WEST OF THE REGION. THIS
WOULD PLACE FA AND NEW ENGLAND UNDER MORE FAVORABLE UPPER DIFFLUENCE
AND MOISTURE TRANSPORT REGIME AS SYSTEM TRUDGES EASTWARD...LEADING
TO AN INCREASING RAFL THREAT BY MONDAY INTO MONDAY NIGHT.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...THE SHORT TERM AVIATION CONCERN WL BE
POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORMS THIS
AFTN/EVENING. WATER VAPOR THIS AFTN SHOWS POTENT 5H VORT JUST
NORTH OF THE GREAT LAKES...WITH MOVEMENT TWD THE SLV.
MEANWHILE...A WEAK SFC CONVERGENCE LINE IS ACRS SOUTHERN CANADA
ATTM WITH MOVEMENT TWD THE SLV. CRNT RADAR TRENDS SHOW INITIAL
BAND OF SHOWERS DISSIPATING ACRS SLV ATTM...DUE TO EXTREMELY DRY
LLVLS. HOWEVER...ANOTHER BATCH OF SHOWERS WITH AN EMBEDDED RUMBLE
OF THUNDER WL CONT TO DEVELOP ACRS SOUTHERN CANADA THIS AFTN AND
SPREAD TWD NORTHERN NY. BASED ON LLVL MOISTURE AND BEST DYNAMICS
MOVING NORTH OF FA...WL JUST MENTION A TEMPO GROUP BTWN 20-24Z OF
3-4SM IN -SHRA BR WITH CIGS BTWN 045-055. GIVEN...LOW SFC DWPTS
AND HIGH LCL/LFC FEEL CLOUD BASES WL BE HIGHER THAN USUALLY. IN
ADDITION...BASED ON CRNT SATL PICS SHOWING DEVELOPING CU ACRS
DACKS/WESTERN CPV...WL MENTION SCT DECK BTWN 060-080 THRU THIS
AFTN. OTHERWISE...LESS DYNAMICS/MOISTURE FOR PBG/BTV/MPV/RUT WL
MENTION VCSH BTWN 21-01Z THIS EVENING. STRONG SUBSIDENCE/DRY AIR
QUICKLY ADVECTS INTO OUR TAF SITES TONIGHT...THEREFORE EXPECT P6SM
SKC TO DEVELOP...WITH WINDS BECMG NW BEHIND SFC BOUNDARY.
18Z THURSDAY THROUGH SUNDAY...MID/UPPER LVL RIDGE AND ASSOCIATED
SFC HIGH PRES WL PROVIDE TAF STIES WITH VFR CONDITIONS THRU 18Z
SAT. MEANWHILE...A DISTURBANCE IN THE WINDS ALOFT...COMBINED WITH
A RIBBON OF MID LVL MOISTURE/LIFT WL PRODUCE A PERIOD OF SHOWERS
AND POSSIBLE MVFR CONDITIONS LATE SATURDAY INTO SUNDAY.
&&
.FIRE WEATHER...
AS OF 435 AM EDT WEDNESDAY...A COLD FRONT WILL APPROACH THE
REGION LATE THIS AFTERNOON AND EARLY THIS EVENING WITH A SLIGHT
CHANCE OF LIGHT RAIN SHOWERS OR A THUNDERSTORM.
HOWEVER...PRECIPITATION AMOUNTS ARE EXPECTED TO BE ONLY A TENTH OF
AN INCH OF LESS OF RAINFALL...AND WILL NOT PROVIDE ANY SIGNIFICANT
RELIEF TO THE CURRENT DRY SPELL ACROSS THE REGION.
MINIMUM RELATIVE HUMDITIES EXPECTED TO FALL BELOW 30 PERCENT
THURSDAY AFTERNOON...AS MUCH DRIER AIR WORKS INTO THE REGION
BEHIND THE COLD FRONT. HOWEVER...LATEST MODEL GUIDANCE SUGGESTS THAT
WINDS WILL NOT BE AS STRONG ON THURSDAY AS PREVIOUS FORECASTS HAVE
INDICATED WITH NORTH TO NORTHWEST WINDS OF 10-15 MPH EXPECTED
THURSDAY AFTERNOON. HOWEVER...GIVEN THIS PROLONGED DRY SPELL AND MIN
RH VALUES EXPECTED TO FALL BELOW 30 PERCENT THURSDAY
AFTERNOON...WILL LEAVE THE FIRE WEATHER WATCH UP AT THIS TIME AND
WILL LET DAYSHIFT REEVALUATE THE SITUATION WITH LATER MODEL
GUIDANCE.
LATEST LONGER RANGE GUIDANCE NOW SUGGESTING A PATTERN CHANGE
STARTING THIS WEEKEND AND CONTINUING INTO NEXT WEEK...WITH
INCREASING CHANCES OF RAIN FROM SATURDAY NIGHT THROUGH TUESDAY...
WITH THE POSSIBLITY OF SEEING SOME HEAVY RAINFALL MONDAY AND MONDAY
NIGHT.
&&
.HYDROLOGY...
AS OF 435 AM EDT WEDNESDAY...LAKE CHAMPLAIN IS EXPECTED TO REMAIN
ABOVE FLOOD STAGE FOR THE REMAINDER OF THIS WEEK AND LIKELY INTO
EARLY NEXT WEEK...WITH INCREASING CHANCES FOR RAIN SATURDAY NIGHT
THROUGH TUESDAY...AND ADDITIONAL RUNOFF FROM RAINFALL INTO LAKE
CHAMPLAIN.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR VTZ001>012-016>019.
NY...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR NYZ026>031-034-035-
087.
&&
SYNOPSIS...WGH
NEAR TERM...WGH/RJS
SHORT TERM...WGH
LONG TERM...JMG
AVIATION...TABER
FIRE WEATHER...
HYDROLOGY...Hazardous weather outlook, Apr 23, 3:08 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 308 AM EDT WED APR 23 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-240715- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 308 AM EDT WED APR 23 2008 ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH AND CROSS THE AREA LATER TODAY INTO THIS EVENING. THIS FRONT WILL BE ACCOMPANIED BY WIDELY SCATTERED SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM OR TWO. WHILE SEVERE WEATHER IS NOT EXPECTED...ANY SHOWERS OR STORMS MAY CONTAIN GUSTY WINDS TO 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JMG
Nearby
Red Flag Warnings in Vermont, 2008Red Flag Warnings in New York, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.